×

zbMATH — the first resource for mathematics

High order extensions of roe schemes for two-dimensional nonconservative hyperbolic systems. (English) Zbl 1203.65131
Summary: This paper is concerned with the development of well-balanced high order Roe methods for two-dimensional nonconservative hyperbolic systems. In particular, we are interested in extending the methods introduced by M. J. Castro et al. [Math. Comput. 75, No. 255, 1103–1134 (2006; Zbl 1096.65082)] to the two-dimensional case. We also investigate the well-balance properties and the consistency of the resulting schemes. We focus in applications to one and two layer shallow water systems.

MSC:
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
Software:
GFORCE
PDF BibTeX Cite
Full Text: DOI
References:
[1] Armi, L., Farmer, D.: Maximal two-layer exchange through a contraction with barotropic net flow. J. Fluid Mech. 164, 27–51 (1986) · Zbl 0587.76168
[2] Bermúdez, A., Vázquez, M.E.: Upwind methods for hyperbolic conservation laws with source terms. Comput. Fluids 23(8), 1049–1071 (1994) · Zbl 0816.76052
[3] Castro, M.J., Ferreiro, A., García, J.A., González-Vida, J., Macías, J., Parés, C., Vázquez-Cendón, M.E.: On the numerical treatment of wet/dry fronts in shallow flows: application to one-layer and two-layers systems. Math. Comput. Model. 42(3–4), 419–439 (2005) · Zbl 1121.76008
[4] Castro, M.J., Gallardo, J.M., Parés, C.: High order finite volume schemes based on reconstruction of states for solving hyperbolic systems with nonconservative products. Applications to shallow water systems. Math. Comput. 75, 1103–1134 (2006) · Zbl 1096.65082
[5] Castro, M.J., LeFloch, P.G., Muñoz, M.L., Parés, C.: Why many theories of shock waves are necessary: Convergence error in formally path-consistent schemes. J. Comput. Phys. 227(17), 8107–8129 (2008) · Zbl 1176.76084
[6] Castro, M.J., Pardo, A., Parés, C., Toro, E.F.: Coefficient-splitting numerical schemes for nonconservative hyperbolic systems and high order extensions (2008, submitted) · Zbl 1188.65114
[7] Dal Maso, G., LeFloch, P.G., Murat, F.: Definition and weak stability of nonconservative products. J. Math. Pures Appl. 74, 483–548 (1995) · Zbl 0853.35068
[8] Godlewski, E., Raviart, P.A.: Numerical Approximation of Hyperbolic Systems of Conservation Laws. Applied Mathematical Sciences, vol. 118. Springer, New York (1996) · Zbl 0860.65075
[9] Gosse, L.: A well-balanced flux-vector splitting scheme designed for hyperbolic systems of conservation laws with source terms. Comput. Math. with Appl. 39, 135–159 (2000) · Zbl 0963.65090
[10] Gosse, L.: A well-balanced scheme using non-conservative products designed for hyperbolic system of conservation laws with source terms. Math. Model. Meth. Appl. Sci. 11, 339–365 (2001) · Zbl 1018.65108
[11] Gottlieb, S., Shu, C.W.: Total variation diminishing Runge–Kutta schemes. Mat. Comput. 67, 73–85 (1998) · Zbl 0897.65058
[12] Greenberg, J.M., LeRoux, A.Y.: A well balanced scheme for the numerical processing of source terms in hyperbolic equations. SIAM J. Numer. Anal. 33, 1–16 (1996) · Zbl 0876.65064
[13] Greenberg, J.M., LeRoux, A.Y., Baraille, R., Noussair, A.: Analysis and approximation of conservation laws with source terms. SIAM J. Numer. Anal. 34, 1980–2007 (1997) · Zbl 0888.65100
[14] Harten, A., Hyman, J.M.: Self-adjusting grid methods for one-dimensional hyperbolic conservation laws. J. Comput. Phys. 50, 235–269 (1983) · Zbl 0565.65049
[15] Hou, T.Y., LeFloch, P.G.: Why nonconservative schemes converge to wrong solutions: error analysis. Math. Comput. 62, 497–530 (1994) · Zbl 0809.65102
[16] Krüner, D., Rokyta, M., Wierse, M.: A Lax-Wendroff type theorem for upwind finite volume schemes in 2-D. East–West J. Numer. Math. 4(4), 279–292 (1996) · Zbl 0872.65093
[17] LeFloch, P.G.: Shock waves for nonlinear hyperbolic systems in nonconservative form. Preprint 593, Institute for Math. and Its Appl., Minneapolis (1989)
[18] LeFloch, P.G., Liu, T.-P.: Existence theory for nonlinear hyperbolic systems in nonconservative form. Forum Math. 5, 261–280 (1993) · Zbl 0804.35086
[19] Marquina, A.: Local piecewise hyperbolic reconstruction of numerical fluxes for non linear scalar conservation laws. SIAM J. Sci. Comput. 15(4), 892–915 (1994) · Zbl 0805.65088
[20] Muñoz, M.L., Parés, C.: Godunov’s method for nonconservative hyperbolic systems. ESAIM Math. Model. Numer. Anal. 41(1), 169–185 (2007) · Zbl 1124.65077
[21] Noelle, S., Pankratz, N., Puppo, G., Natvig, J.: Well-balanced finite volume schemes of arbitrary order of accuracy for shallow water flows. J. Comput. Phys. 213, 474–499 (2006) · Zbl 1088.76037
[22] Parés, C., Castro, M.J.: On the well-balance property of Roe’s method for nonconservative hyperbolic systems. Applications to shallow-water systems. ESAIM Math. Model. Numer. Anal. 38(5), 821–852 (2004) · Zbl 1130.76325
[23] Schroll, H.J., Svensson, F.: A bihyperbolic finite volume method for quadrilateral meshes. SIAM J. Sci. Comput. 26(2), 237–260 (2006) · Zbl 1203.76096
[24] Serna, S.: A class of extended limiters applied to piecewise hyperbolic methods. SIAM J. Sci. Comput. 28(1), 123–140 (2006) · Zbl 1107.65339
[25] Shu, C.-W.: Total-variation-diminishing time discretizations. SIAM J. Sci. Stat. Comput. 9(6), 1073–1084 (1988) · Zbl 0662.65081
[26] Shu, C.-W., Osher, S.: Efficient implementation of essentially non-oscillatory shock capturing schems. J. Comput. Phys. 77, 439–471 (1988) · Zbl 0653.65072
[27] Toro, E.F., Titarev, V.A.: MUSTA fluxes for systems of conservation laws. J. Comput. Phys. 216(2), 403–429 (2006) · Zbl 1097.65091
[28] Thacker, W.C.: Some exact solutions to the nonlinear shallow-water wave equations. J. Fluid Mech. 107, 499–508 (1981) · Zbl 0462.76023
[29] Toumi, I.: A weak formulation of Roe’s approximate Riemann solver. J. Comput. Phys. 102(2), 360–373 (1992) · Zbl 0783.65068
[30] Volpert, A.I.: Spaces BV and quasilinear equations. Math. USSR Sbornik 73, 255–302 (1967)
[31] Walz, G.: Romberg type cubature over arbitrary triangles. Mannheimer Mathem. Manuskripte Nr. 225, Mannhein (1997) · Zbl 0906.68167
[32] Xing, Y., Shu, C.-W.: High order finite difference WENO schemes with the exact conservation property for the shallow water equations. J. Comput. Phys. 208, 206–227 (2005) · Zbl 1114.76340
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.